Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 372, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 31, 2001, 3:27 AM CDT for Bryan County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2001, 3:27 AM CDT (08:27 UTC)
- Expired
- May 31, 2001, 4:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bryan County, OK
The radar
The Norman radar (KTLX), 176 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3359 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 310828
SVROKC
OKC013-310915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
327 AM CDT THU MAY 31 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 415 AM CDT
* AT 327 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR
DURANT ...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BENNINGTON...BLUE...BOKCHITO...
DURANT AND UTICA
HAIL UP TO THE SIZE OF NICKELS AND VERY HEAVY RAIN ARE LIKELY WITH
THIS SEVERE THUNDERSTORM.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDE9RPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3398 9645 3386 9629 3391 9612 3409 9595
3417 9614
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:07 AM CDT, 20 minutes earlier.
Area forecast discussion, May 31, 3:07 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 307 AM CDT THU MAY 31 2001 OUTFLOW FROM CONVECTION EARLIER IN THE NIGHT HAS ALLOWED SURFACE WINDS ACROSS SOUTHEAST OKLAHOMA TO VEER TO THE NORTHWEST HOWEVER WEAK SYNOPTIC BOUNDARY REMAINS FARTHER NORTH...FROM NEAR MCALESTER SOUTHWESTWARD TO ARCHER CITY TEXAS. SHORTWAVE TROUGH AXIS ACROSS THE SOUTHERN ROCKIES WILL ROTATE SLOWLY AROUND BASE OF UPPER TROUGH DURING THE DAY AND SHOULD SUSTAIN ENOUGH CONVERGENCE NEAR FRONTAL BOUNDARY FOR ADDITIONAL TSRA. WILL CONTINUE WILL SMALL POPS FOR COUNTIES ALONG AND AHEAD OF THE SYNOPTIC BOUNDARY FOR TODAY. 30 KNOT LOW LEVEL JET WILL ALLOW MOIST ISENTROPIC UPGLIDE TO BEGIN THIS EVENING ACROSS THE TEXAS/OKLAHOMA PANHANDLE. THEN ON FRIDAY PATTERN SHIFTS EAST INTO NORTHERN OKLAHOMA WITH UPPER LEVEL FLOW ALLOWING ANY STORMS WHICH DEVELOP TO MOVE SOUTHEAST. COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY NIGHT/SATURDAY WITH SMALL POPS STILL WARRANTED ALL AREAS. ANOTHER ROUND OF NIGHTTIME ELEVATED CONVECTION APPEARS POSSIBLE SATURDAY NIGHT WITH LATEST AVN SHOWING LOW LEVEL JET INCREASING TO 40 KNOTS...PROVIDING LIFT ABOVE THE SURFACE BOUNDARY. LATEST MEDIUM RANGE MODELS ARE STILL SHOWING A MORE ZONAL FLOW PATTERN CONTINUING THROUGH MONDAY/TUESDAY WITH THE CENTRAL PLAINS MOST LIKELY TO SEE PRECIPITATION. NORTHERN OKLAHOMA MAY SEE THE BEST CHANCE FOR RAIN DURING THE PERIOD...HOWEVER CONSIDERING THE TIME OF YEAR...WOULD NOT BE SURPRISED TO SEE ADDITIONAL COMPLEXES OF TSRA MOVE INTO THE FORECAST AREA. GAG 80/61/76/60 0342 PNC 77/58/72/62 0043 HBR 82/64/84/64 0222 OKC 82/61/82/65 0022 SPS 86/66/85/64 0020 DUR 87/67/85/64, 3000 .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, May 30, 9:53 PM CDT, 5 hours 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM E eSIDE MUNDAY TX 1.00 INCH HAIL
05/30/01 KNOX CO-OP OBSERVER
CWLocal storm report, May 30, 10:23 PM CDT, 5 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 10SW HOLLIDAY TX 1.00 INCH HAIL
05/30/01 ARCHER PUBLIC AT LAKE KICKAPOO
CWLocal storm report, May 31, 12:16 AM CDT, 3 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1216 AM CDT THU MAY 31 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1211 AM A3TOKA OK .75 INCH HAIL
05/31/01 ATOKA SHERIFFS OFFICE REPORT
CWLocal storm report, May 31, 12:21 AM CDT, 3 hours 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT THU MAY 31 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1221 AM BYERS TX .75 INCH HAIL
05/31/01 CLAY SPOTTER REPORT
CWLocal storm report, May 31, 2:24 AM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
224 AM CDT THU MAY 31 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM ATmOKA OK .75 INCH HAIL
05/31/01 ATOKA RPTD BY CO S.O.
TLSpecial weather statement, May 31, 2:35 AM CDT, 52 minutes before
OKZ036>038-044-TXZ083>090-310800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 235 AM CDT THU MAY 31 2001 SEVERE THUNDERSTORM WATCH NUMBER 335 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN SOUTHWEST OKLAHOMA... COMANCHE COTTON JACKSON TILLMAN IN WESTERN NORTH TEXAS... ARCHER BAYLOR FOARD HARDEMAN KNOX WICHITA WILBARGER CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 34 min |
| May 30, 7:28 PM CDT | Tornado Warning | OUN | Hughes | 32 min |
| May 30, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 48 min |
| May 30, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 30 min |
| May 30, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 41 min |
| May 30, 11:21 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 39 min |
| May 30, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 49 min |
| May 31, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| May 31, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 65 min |
| May 31, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 47 min |
| May 31, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.